Alert archive / Maine / Wind Advisories in 2008
Wind Advisory 31, NWS Caribou, ME
NWS Caribou, ME issued this wind advisory at Dec 28, 2008, 3:17 PM EST for 6 counties in Maine. It took effect at Dec 28, 2008, 7:00 PM EST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Dec 28, 2008, 3:17 PM EST (20:17 UTC)
- In effect from
- Dec 28, 2008, 7:00 PM EST
- Expired
- Dec 29, 2008, 3:32 AM EST
- In force
- 9 hr
- Issued by
- NWS Caribou, ME
Counties Aroostook County, ME, Hancock County, ME, Penobscot County, ME, Piscataquis County, ME, Somerset County, ME, Washington County, ME
The radar
The Caribou radar (KCBW), 95 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Caribou, ME (KCAR), launched 12:00Z, 8.3 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 460 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 517 m²/s²
- 0-3 km storm-relative helicity
- 569 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KCAR 282017 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 317 PM EST SUN DEC 28 2008 ...STRONG WEST WINDS EXPECTED OVERNIGHT... .STRONG WEST WINDS BEHIND A COLD FRONT THIS EVENING WILL END THE FOG ACROSS THE AREA EARLY...BUT WILL BRING THE POTENTIAL OF WIND GUSTS UP TO 40 TO 50 MPH ACROSS THE REGION OVERNIGHT. WINDS SHOULD SLOWLY BEGIN DIMINISHING AFTER DAYBREAK MONDAY AS STRONG LOW PRESSURE TRACKS CENTRAL QUEBEC NORTHEAST INTO LABRADOR. MEZ001>006-010-011-015>017-029>032-290500- /O.EXP.KCAR.FG.Y.0014.000000T0000Z-081228T2000Z/ /O.NEW.KCAR.WI.Y.0031.081229T0000Z-081229T1000Z/ NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA... FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN... MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK... CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN...MILLINOCKET... EAST MILLINOCKET...PATTEN...MEDWAY...HOULTON...HODGDON... SHERMAN...SMYRNA MILLS...GREENVILLE...MONSON...BLANCHARD... LINCOLN...HOWLAND...SPRINGFIELD...BANGOR...BREWER...ORONO... OLD TOWN...AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND... ORLAND...DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE... PERRY...PRINCETON...ELLSWORTH...BAR HARBOR...BLUE HILL... EASTPORT...MACHIAS...CHERRYFIELD...DOVER-FOXCROFT...MILO... GUILFORD...DANFORTH...VANCEBORO...TOPSFIELD 317 PM EST SUN DEC 28 2008 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 5 AM EST MONDAY... ...DENSE FOG ADVISORY HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 5 AM EST MONDAY. THE DENSE FOG ADVISORY IS NO LONGER IN EFFECT. AREAS OF FOG...HOWEVER...WILL RESTRICT VISIBILITY TO BETWEEN A QUARTER AND THREE QUARTERS OF A MILE AT TIMES THROUGH 6 PM EST... ESPECIALLY OVER AND ALONG HILLSIDES. FOG WILL END FOLLOWING THE COLD FRONT THIS EVENING...BUT WINDS WILL INCREASE FROM THE WEST OVERNIGHT TO 20 TO 30 MPH WITH GUSTS UP TO 40 TO 50 MPH. PREPARE FOR THE POSSIBILITY OF MINOR WIND DAMAGE TO SHRUBBERY TREES...AND OTHER OUTDOOR OBJECTS. OLDER AND WEAKER TREES MAY E BLOWN DOWN. ISOLATED POWER OUTAGES ARE POSSIBLE. PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ VJN
4 follow-up statements
000 WWUS71 KCAR 282042 CCA NPWCAR URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE CARIBOU ME 340 PM EST SUN DEC 28 2008 ...STRONG WEST WINDS EXPECTED OVERNIGHT... .STRONG WEST WINDS BEHIND A COLD FRONT THIS EVENING WILL END THE FOG ACROSS THE AREA EARLY...BUT WILL BRING THE POTENTIAL OF WIND GUSTS UP TO 40 TO 50 MPH ACROSS THE REGION OVERNIGHT. WINDS SHOULD SLOWLY BEGIN DIMINISHING AFTER DAYBREAK MONDAY AS STRONG LOW PRESSURE TRACKS FROM CENTRAL QUEBEC NORTHEAST INTO LABRADOR. MEZ001>006-010-011-015>017-029>032-290500- /O.EXP.KCAR.FG.Y.0014.000000T0000Z-081228T2000Z/ /O.COR.KCAR.WI.Y.0031.081229T0000Z-081229T1000Z/ NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA... FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN... MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK... CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN...MILLINOCKET... EAST MILLINOCKET...PATTEN...MEDWAY...HOULTON...HODGDON... SHERMAN...SMYRNA MILLS...GREENVILLE...MONSON...BLANCHARD... LINCOLN...HOWLAND...SPRINGFIELD...BANGOR...BREWER...ORONO... OLD TOWN...AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND... ORLAND...DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE... PERRY...PRINCETON...ELLSWORTH...BAR HARBOR...BLUE HILL... EASTPORT...MACHIAS...CHERRYFIELD...DOVER-FOXCROFT...MILO... GUILFORD...DANFORTH...VANCEBORO...TOPSFIELD 340 PM EST SUN DEC 28 2008 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 5 AM EST MONDAY... ...DENSE FOG ADVISORY HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 5 AM EST MONDAY. THE DENSE FOG ADVISORY IS NO LONGER IN EFFECT. AREAS OF FOG...HOWEVER...WILL RESTRICT VISIBILITY TO BETWEEN A QUARTER AND THREE QUARTERS OF A MILE AT TIMES THROUGH 6 PM EST... ESPECIALLY OVER AND ALONG HILLSIDES. FOG WILL END FOLLOWING THE COLD FRONT THIS EVENING...BUT WINDS WILL INCREASE FROM THE WEST OVERNIGHT TO 20 TO 30 MPH...WITH GUSTS UP TO 40 TO 50 MPH...ESPECIALLY OVER OPEN AND HIGHER TERRAIN. PREPARE FOR THE POSSIBILITY OF MINOR WIND DAMAGE TO SHRUBBERY TREES...AND OTHER OUTDOOR OBJECTS. OLDER AND WEAKER TREES MAY E BLOWN DOWN. ISOLATED POWER OUTAGES ARE POSSIBLE. PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ VJN
000 WWUS71 KCAR 290202 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 902 PM EST SUN DEC 28 2008 ...STRONG WEST WINDS EXPECTED OVERNIGHT... .STRONG WEST WINDS BEHIND A COLD FRONT WILL BRING THE POTENTIAL OF WIND GUSTS UP TO 40 TO 50 MPH ACROSS THE REGION OVERNIGHT. WINDS SHOULD SLOWLY BEGIN DIMINISHING AFTER DAYBREAK MONDAY AS STRONG LOW PRESSURE TRACKS FROM CENTRAL QUEBEC NORTHEAST INTO LABRADOR. MEZ001>006-010-011-015>017-029>032-291000- /O.CON.KCAR.WI.Y.0031.000000T0000Z-081229T1000Z/ NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA... FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN... MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK... CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN...MILLINOCKET... EAST MILLINOCKET...PATTEN...MEDWAY...HOULTON...HODGDON... SHERMAN...SMYRNA MILLS...GREENVILLE...MONSON...BLANCHARD... LINCOLN...HOWLAND...SPRINGFIELD...BANGOR...BREWER...ORONO... OLD TOWN...AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND... ORLAND...DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE... PERRY...PRINCETON...ELLSWORTH...BAR HARBOR...BLUE HILL... EASTPORT...MACHIAS...CHERRYFIELD...DOVER-FOXCROFT...MILO... GUILFORD...DANFORTH...VANCEBORO...TOPSFIELD 902 PM EST SUN DEC 28 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST MONDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST MONDAY. WEST TO SOUTHWEST WINDS OF 20 TO 30 MPH...WITH GUSTS UP TO 40 TO 50 MPH...ESPECIALLY OVER OPEN AND HIGHER TERRAIN....CAN BE EXPECTED THROUGH THE LATE EVENING HOURS BEFORE SLOWLY DIMINISHING A BIT LATER TONIGHT. PREPARE FOR THE POSSIBILITY OF MINOR WIND DAMAGE TO SHRUBBERY TREES...AND OTHER OUTDOOR OBJECTS. OLDER AND WEAKER TREES MAY E BLOWN DOWN. ISOLATED POWER OUTAGES ARE POSSIBLE. PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ KHW
000 WWUS71 KCAR 290538 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 1238 AM EST MON DEC 29 2008 MEZ001>006-010-011-015>017-029>032-291000- /O.CON.KCAR.WI.Y.0031.000000T0000Z-081229T1000Z/ NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA... FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN... MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK... CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN...MILLINOCKET... EAST MILLINOCKET...PATTEN...MEDWAY...HOULTON...HODGDON... SHERMAN...SMYRNA MILLS...GREENVILLE...MONSON...BLANCHARD... LINCOLN...HOWLAND...SPRINGFIELD...BANGOR...BREWER...ORONO... OLD TOWN...AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND... ORLAND...DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE... PERRY...PRINCETON...ELLSWORTH...BAR HARBOR...BLUE HILL... EASTPORT...MACHIAS...CHERRYFIELD...DOVER-FOXCROFT...MILO... GUILFORD...DANFORTH...VANCEBORO...TOPSFIELD 1238 AM EST MON DEC 29 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST EARLY THIS MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST EARLY THIS MORNING. WEST TO SOUTHWEST WINDS OF 20 TO 30 MPH...WITH GUSTS UP TO 45 TO 50 MPH...ESPECIALLY OVER OPEN AND HIGHER TERRAIN...WILL DIMINISH TO 15 TO 25 MPH. PREPARE FOR THE POSSIBILITY OF MINOR WIND DAMAGE TO SHRUBBERY TREES...AND OTHER OUTDOOR OBJECTS. OLDER AND WEAKER TREES MAY E BLOWN DOWN. ISOLATED POWER OUTAGES ARE POSSIBLE. PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ HEWITT
000 WWUS71 KCAR 290832 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 332 AM EST MON DEC 29 2008 MEZ001>006-010-011-015>017-029>032-290945- /O.CAN.KCAR.WI.Y.0031.000000T0000Z-081229T1000Z/ NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA... FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN... MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK... CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN...MILLINOCKET... EAST MILLINOCKET...PATTEN...MEDWAY...HOULTON...HODGDON... SHERMAN...SMYRNA MILLS...GREENVILLE...MONSON...BLANCHARD... LINCOLN...HOWLAND...SPRINGFIELD...BANGOR...BREWER...ORONO... OLD TOWN...AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND... ORLAND...DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE... PERRY...PRINCETON...ELLSWORTH...BAR HARBOR...BLUE HILL... EASTPORT...MACHIAS...CHERRYFIELD...DOVER-FOXCROFT...MILO... GUILFORD...DANFORTH...VANCEBORO...TOPSFIELD 332 AM EST MON DEC 29 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS CANCELLED THE WIND ADVISORY. WEST WINDS OF 20 TO 25 MPH WITH GUSTS TO 35 MPH CAN BE EXPECTED THROUGH THIS MORNING. THE STRONGEST WINDS WILL BE ACROSS THE NORTHERN AREAS. $$ HEWITT
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this wind advisory went out at Dec 28, 2:45 PM EST, 32 minutes earlier.
Area forecast discussion, Dec 28, 2:45 PM EST, 32 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE CARIBOU ME
245 PM EST SUN DEC 28 2008
.SYNOPSIS...
A COLD FRONT WILL CROSS THE REGION THIS EVENING. WEAK HIGH
PRESSURE WILL BUILD ACROSS THE REGION MONDAY FOLLOWED BY A WEAK
LOW PRESSURE SYSTEM TUESDAY. ANOTHER STRONGER LOW PRESSURE SYSTEM
FROM THE LOWER GREAT LAKES WILL TRACK OVER THE GULF OF MAINE
WEDNESDAY AND WEDNESDAY EVENING.
&&
.NEAR TERM /THROUGH MONDAY/...
A VERY SHALLOW LAYER OF COOL AIR HAS HELD ACROSS MUCH OF THE FA AS
SFC WINDS HAVE REMAINED MSLY OUT OF THE S...ALLOWING LLVL ATLC
MOISTURE TO CONDENSE OVR SNOWPACK...CONTG FOG ACROSS THE AREA...
ALTHOUGH VSBYS HAVE BEGUN TO LIFT A LITTLE ACROSS THE REGION. ATTM
WE PLAN ON DROPPING THE DENSE FOG ADV...PERHAPS ISSUING A AN SPS FOR
LOCALIZED VSBYS BETWEEN A QUARTER AND THREE QUARTERS OF A MILE FOR
THE NEXT FEW HRS. FOG SHOULD RAPIDLY DISPERSE WITHIN AN HR AFT THE
COLD FRONTAL PASSAGE XPCTED ACROSS THE NW FA BY THE END OF THE AFT
AND THE SE PTN BY MID EVE.
WITH MOST OF THE DYNAMICS AND ENERGY WITH THE UPPER LOW TRACKING
THRU CNTRL QB REMAINING WELL TO THE N OF OUR FA...ANY RN SHWRS
AHEAD OF THE COLD FRONT SHOULD BE SCATTERED...MSLY AFFECTING NRN
AREAS LATE THIS AFT AND ERLY EVE WITH ANY QPF LESS THAN 0.05
INCHES. ANY REMAINING SN SHWR/FLURRIES BEHIND THE FRONT WILL BE
RELEGATED TO THE XTRM NW...WITH INCONSEQUENTIAL SNFL.
MORE IMPORTANTLY...IMMEDIATELY BEHIND THIS FRONT WSW TO W SFC WINDS
WILL INCREASE TO THE 20 TO 30 MPH RANGE. MODELS INDICATE 925 MB
WINDS OF 35 TO 40 KT WORKING ENE FROM NY STATE ACROSS THE FA
BETWEEN THE 02Z TO 08Z TIME FRAME AS SFC TO 1KM LAPSE RATES IN
THIS LAYER INCREASE TO 6 TO 8 DEG C. THIS SHOULD ALLOW SOME
TRANSFER OF WIND GUSTS TO WIND ADV LVL OVR PTNS OF THE FA...SPCLY
HIGHER TERRAIN...SUBSEQUENTLY WE PLAN ON ISSUING A WIND ADV FROM
00Z TNGT TO 10Z MON MORN.
LASTLY...FALLING TEMPS BELOW FZG LATE TNGT WILL LEAD TO FZG OF
ANY REMAINING WATER/SLUSH TO ROADWAYS RESULTING IN PATCHY BLACK
ICE ACROSS TH FA. DESPITE THE COLD FRONT...THE AIR MASS BEHIND IT
HAS LOST MUCH OF ITS ARCTIC CHARACTERISTICS...SO HI TEMPS MON
SHOULD REMAIN 5 TO 10 DEG F ABV NORMAL UNDER MSLY SUNNY SKIES.
&&
.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY/...
HIGH PRESSURE MOVES ACROSS THE FORECAST AREA MONDAY NIGHT
FOLLOWED BY WEAK LOW PRESSURE APPROACHING FROM THE WEST. THIS
SYSTEM IS EXPECTED TO QUICKLY WEAKEN AS IT MOVES ACROSS THE STATE
DURING THE DAY TUESDAY. WEAK HIGH PRESSURE WILL BUILD ACROSS THE
REGION TUESDAY NIGHT. LOW PRESSURE IS EXPECTED TO APPROACH FROM
THE SOUTHWEST WEDNESDAY. THIS SYSTEM WILL INTENSIFY AS A CENTER
JUMP OCCURS INTO THE GULF OF MAINE WEDNESDAY MORNING. THE SYSTEM
WILL THEN MOVE ACROSS NOVA SCOTIA WEDNESDAY NIGHT. PRIMARY FOCUS
FOR THIS FORECAST PERIOD WILL BE SYSTEM MOVING THRU THE GULF OF
MAINE WEDNESDAY. LATEST OPERATIONAL GFS...ECMWF AND GFS MEAN
ENSEMBLE INDICATE A SOUTHERLY TRACK THAT WOULD FAVOR HIGHEST
AMOUNTS OF QPF AND SNOW OVER THE SOUTHERN PORTION OF THE FORECAST
AREA. HAVE INITIALIZED THE QPF...SNOW AMOUNTS...POP...AND SKY
GRIDS WITH 50/50 BLEND GFS/NAM. GMOS USED FOR TEMPERATURE...DEW
POINT AND WIND.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
FOR WEDNESDAY NIGHT...INTENSIFYING LOW PRESSURE MOVES AWAY INTO
THE MARITIMES. AT THE SAME TIME STRONG HIGH PRESSURE BUILDS IN
FROM THE WEST. THIS WILL PRODUCE STRONG PRESSURE GRADIENT AND
STRONG NORTHWEST WIND WEDNESDAY NIGHT. THE HIGH PRESSURE SYSTEM
WILL CREST OVER NEW ENGLAND FRIDAY. ANOTHER LOW PRESSURE SYSTEM IS
EXPECTED TO APPROACH FROM THE SOUTHWEST LATE FRIDAY. THIS SYSTEM
WILL MOVE ACROSS NEW ENGLAND LATE FRIDAY NIGHT AND DURING THE DAY
SATURDAY. PRIMARY FOCUS FOR THIS FORECAST PERIOD WILL BE ON THIS
SYSTEM. THE LATEST OPERATIONAL GFS RUN TAKES THIS SYSTEM TO THE
WEST OF THE FORECAST AREA. THE ECMWF TAKES THE LOW CENTER TO THE
EAST. LAST SEVERAL MODEL RUNS HAVE BEEN CONSISTENT IN DEVELOPING
AN INTENSE SYSTEM IN CLOSE PROXIMITY TO STATE. CHALLENGE WILL BE
TRACK AND HENCE PRECIPITATION TYPE. HAVE INITIALIZED GIRDS WITH
GMOS...HOWEVER WILL USE ECMWF TEMPERATURES FOR STORM EVENT
SATURDAY SINCE GMOS TOO COLD WITH CLIMATIC BIAS. HAVE ALSO
ADJUSTED POP AND SKY GRIDS. NO OTHER CHANGES MADE TO GMOS.
&&
.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
NEAR TERM: IFR MSLY IN FOG WILL LIKELY RAPIDLY IMPROVE TO VFR ALL
SITES THIS EVE WITHIN AN HR BEHIND THE ANTICIPATED COLD FRONT.
UNLIMITED VFR CONDITIONS SHOULD THEN CONT LATE TNGT THRU MON AS
STRONG SUBSIDENCE WORKS INTO THE REGION AHEAD AND ALG A RIDGE OF
HI PRES.
SHORT TERM: VFR CONDITIONS ARE EXPECTED THRU TUESDAY NIGHT. IFR
CONDITIONS POSSIBLE KBGR AND KBHB WEDNESDAY INTO WEDNESDAY EVENING AS
LOW PRESSURE PASSES THRU THE GULF OF MAINE. VFR CONDITIONS EXPECTED
INTO FRIDAY.
&&
.MARINE...
NEAR TERM: MODELS INDICATE ENOUGH WINDS IN THE BL TO 925 MB LAYER
AND INCREASING LAPSE RATES FOR FREQUENT WIND GUSTS TO REACH 35 KT
BY LATE EVE AS SUSTAINED WINDS INCREASE TO 25 TO 30 KT JUST AHEAD
TO ABOUT 6 HRS BEHIND A COLD FRONT XPCTD TO CROSS THE WATERS BY
MID EVE. ANY FOG LATE THIS AFT SHOULD BE LIFT THIS EVE AS THE COLD
FRONT TURNS SFC WINDS OFFSHORE AND BRINGS DRIER AIR INTO THE REGION.
WINDS SHOULD DIMINISH BACK TO SCA AFT DAYBREAK MON AS THE SFC PRES
GRAD AND WINDS ALF SLOWLY DIMINISH. WINDS AND THEN SEAS SHOULD
THEN DIMINISH BELOW SCA BY LATE MON NGT.
SHORT TERM: FOR WIND GRIDS HAVE USED A 50/50 BLEND OF THE NAM12
AND GFS40 OUT TO 00Z THURSDAY THEN TRANSITION TO THE GMOS WINDS.
FOR WAVES HAVE USED THE WNA/4. WILL ONLY MAKE FEW ADJUSTMENTS TO
INTRA-COASTAL WAVES TOWARDS THE END OF THE FORECAST PERIOD.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...WIND ADVISORY FROM 7 PM THIS EVENING TO 5 AM EST MONDAY FOR
MEZ001>006-010-011-015>017-029>032.
MARINE...GALE WARNING FROM 7 PM THIS EVENING TO 5 AM EST MONDAY FOR
ANZ050>052.
&&
NEAR TERM...VJN
SHORT TERM...MIGNONE
LONG TERM...MIGNONE
AVIATION...VJN
MARINE...VJN/MIGNONEHazardous weather outlook, Dec 28, 9:47 AM EST, 5 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 947 AM EST SUN DEC 28 2008 MEZ001>006-010-011-015>017-029>032-291500- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- 947 AM EST SUN DEC 28 2008 ...DENSE FOG ADVISORY IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE...SOUTHEAST MAINE AND WEST CENTRAL MAINE. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. DENSE FOG ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ050>052-291500- COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 947 AM EST SUN DEC 28 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VJN
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 28, 3:22 AM EST | Dense Fog Advisory | CAR | Aroostook, Hancock, Penobscot, Piscataquis, Somerset, Washington | 12 hr |
| Dec 28, 2:49 PM EST | Gale Warning | CAR | 13 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.